Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 154, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 11, 1995, 8:41 PM EDT for Schuylkill County, Pennsylvania. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1995, 8:41 PM EDT (00:41 UTC)
- Expired
- Jul 11, 1995, 9:25 PM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Schuylkill County, PA
The radar
The State College radar (KCCX), 152 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 120044 RRA SVRCTP PAC107-120130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 841 PM EDT TUE JUL 11 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...SOUTHERN SCHUYLKILL COUNTY AT 840 PM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SCHUYLKILL HAVEN IN SOUTHERN SCHUYLKILL COUNTY. THE STORM WAS MOVING SOUTHEAST AND WILL EXIT SCHUYLKILL COUNTY BY 930 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. NICOSIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:51 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 11, 7:51 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 750 PM EDT TUE JUL 11 1995 RAMSDIS VSBL IMAGERY SHOWS RW/TRW IN NERN PA FIRING OFF A BNDRY THAT APPEARS TO HV FORMED OFF LAKE ERIE AND WORKED E ACRS NRN PA. DARKENING APPARENT ON 4 KM WV IMAGERY THIS EVE ACRS ERN PA INDICATING THAT S/W TROF WAS ALSO HELPING THE CNVTN ALONG IN NW FLO SET-UP. SET-UP IN NOT ALL THAT DIFFERENT FROM YSTA EXCEPT S/W IS WEAKER AND AMS IS A BIT MORE STBL. MOST OF THE ACTION IS E OF FA AND APPEARS TO BE ON THE WANE ALSO. WV IMAGERY SHOWS ANTI-CYLONIC TWIST OVR NRN PLAINS INDICATING SIGNIFICANT HGHT RISES AS UPR RDG BUILDS E. APPEARS THAT SOME SPILL OVER CI FROM CONVECTIVE COMPLEXES TO OUR NW MAY AFFECT OUR FA OVERNIGHT AFTER DIURNAL CU FALLS APART. THIS CI LOOKS TO BE THINNING OUT... SO MO CLR WILL WORK ALL ZONES. DRYER AIR ON N-NW SFC FLO WILL CONTINUE ACRS FA TONIGHT. GRIDDED DATA SHOWS SIGNIFICANT MOISTURE DVRGE... NEG THETA-E ADVECTION... AND SUBSDC TONIGHT ACRS REGION SUPPORTING A MAINLY CLR FCST. SUS VLLY AND OTHER VLLYS IN NRN PA WILL LIKELY BE DECOUPLED OVERNIGHT INCREASING CHC/S FOR VALLEY FOG. WILL MENTION VLLY FOG MAINLY FOR PHL CTP ZONES TONIGHT. A RATHER DRY STBL AIR MASS WILL BE OVER THE REGION ON WED AS SFC DWPTS ARE MAINLY IN THE 50S. WAA DOES BEGIN DURG THE DAY AND A S/W IS PROGGED TO APPRCH THE REGION BUT APPEARS TO BE STAYING FAR ENUF TO THE W. ALSO WITH STBL AIR IN PLACE DON/T THINK THIS S/W WILL DO MUCH WED NGT. APPEARS ONLY SPILL-OVER CI AND SOME SCT CU FOR WED. WILL GO PC ALL ZONES. THE MAIN ACTION WED/WED NGT APPEARS TO BE OVER THE WESTERN LAKES. MODELS INDICATE A STRG LLJ FEEDING MOISTURE AND INSTABILITY INTO AN UPR LVL JET SEGMENT N OF MN-MI. WITH SIGNIFICANT ANTI-CYCLONIC CURVATURE ALOFT ARND UPR RDG... AN MCC IS PSBL OVR GREAT LAKES BY F36 WHICH WILL INCREASE CHC/S FOR CI WED NGT. SOME SPILL OVER RW MAY BE A PSSBLY FOR NRN PA LATE WED NGT. WILL NOT PUT IN ZONES NOW... BUT WILL HV TO KEEP AN EYE ON THIS LATER SHIFTS. NGM FAVORS THIS SCENARIO MORE HVG CONVECTION FURTHER S THAN ETA WHICH KEEPS SIG CNTVN WED NGT IN CANADA TO FAR N TO BOTHER US. WILL HV FAIR ALL ZONES WED NGT FOR NOW. 60 HR AVN REVEALS THAT UPR LVL HI WORKS CLOSE TO REGION AS SRLY SFC FLO CONTS TO FEED HIGHER DWPTS INTO THE REGION. DWPTS WILL MAINLY BE IN THE MID-UPPER 60S. NO AVN GRIDS TODAY... BUT TEMPS AT 500 MB AND 700 MB FROM NGM/ETA GRIDS APPEAR THEY WILL BE PRETTY WARM IN THIS UPR AIR RDG TO GET HI CAPES. AVN GRIDS ALSO SHOWS SUBSDC AT 700 MB E OF RDG AXIS AS ONE WUD EXPECT. SO THINK AFTRN TRW WILL BE LIMITED TO OROGRAPHICALLY FRCD AREAS ON THU ONLY. WILL CARRY A 30 POPS ONLY MTN AREAS. NO POPS ELSEWHERE. CTP ZONES WILL BE SENT AS PHLADMCTPX BY ARND 8 PM. NICOSIA
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.